Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 9, 2011, 2:59 PM CDT for Adair County, Macon County, Missouri. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 9, 2011, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 197 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:12 PM CDT | HAIL 1 | 1 W South Gifford, MO | |
| Jun 9, 3:28 PM CDT | HAIL 1.5 | 7 Sw La Plata, MO | |
| Jun 9, 3:32 PM CDT | HAIL 1 | La Plata, MO | |
| Jun 9, 3:36 PM CDT | TSTM WND DMG | La Plata, MO | GAS STATION SIGN DAMAGED. TIME ESTIAMTED FROM RADAR. |
| Jun 9, 3:38 PM CDT | HAIL 1 | 4 Sw Gibbs, MO | ALSO ESTIMATED 55 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
079 WUUS53 KEAX 091959 SVREAX MOC001-121-092045- /O.NEW.KEAX.SV.W.0156.110609T1959Z-110609T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 259 PM CDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ADAIR COUNTY IN NORTHEAST MISSOURI... NORTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI... * UNTIL 345 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 14 MILES WEST OF LA PLATA...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LA PLATA...SOUTH GIFFORD...ELMER...MILLARD AND GIBBS. THIS EXTENDS THE PREVIOUS WARNING THAT WAS PREVIOUSLY IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3991 9235 3989 9285 4005 9284 4015 9235 TIME...MOT...LOC 1959Z 256DEG 20KT 3998 9272 WIND...HAIL 60MPH 1.50IN $$ BOOKBINDER
4 follow-up statements
836 WWUS53 KEAX 092009 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CDT THU JUN 9 2011 MOC001-121-092045- /O.CON.KEAX.SV.W.0156.000000T0000Z-110609T2045Z/ MACON MO-ADAIR MO- 309 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ADAIR AND NORTHERN MACON COUNTIES UNTIL 345 PM CDT... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL OF AT LEAST TENNIS BALL SIZE. THIS STORM WAS LOCATED 11 MILES WEST OF LA PLATA...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SOUTH GIFFORD...LA PLATA...MILLARD AND GIBBS. THIS STORM CONTINUES TO INCREASE IN INTENSITY RAPIDLY AND VERY LARGE DESTRUCTIVE HAIL IS LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3994 9235 3993 9278 4005 9284 4015 9235 TIME...MOT...LOC 2008Z 257DEG 26KT 4001 9266 WIND...HAIL 60MPH 2.00IN $$ BOOKBINDER
516 WWUS53 KEAX 092019 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 319 PM CDT THU JUN 9 2011 MOC001-121-092045- /O.CON.KEAX.SV.W.0156.000000T0000Z-110609T2045Z/ MACON MO-ADAIR MO- 319 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ADAIR AND NORTHERN MACON COUNTIES UNTIL 345 PM CDT... AT 312 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 1 MILE WEST OF SOUTH GIFFORD. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES WEST OF LA PLATA...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LA PLATA...MILLARD AND GIBBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3994 9235 3993 9278 4005 9284 4015 9235 TIME...MOT...LOC 2018Z 257DEG 26KT 4004 9259 WIND...HAIL <50MPH 1.75IN $$ BOOKBINDER
621 WWUS53 KEAX 092032 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 332 PM CDT THU JUN 9 2011 MOC001-121-092045- /O.CON.KEAX.SV.W.0156.000000T0000Z-110609T2045Z/ MACON MO-ADAIR MO- 332 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ADAIR AND NORTH CENTRAL MACON COUNTIES UNTIL 345 PM CDT... AT 328 PM...TRAINED WEATHER SPOTTERS REPORTED PING PONG BALL SIZE HAIL 7 MILES SOUTHWEST OF LA PLATA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE. THIS STORM WAS LOCATED NEAR LA PLATA...MOVING EAST AT 30 MPH. PERSONS IN LA PLATA NEED TO BE IN SAFE SHELTER AWAY FROM WINDOWS NOW!! PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4010 9260 4015 9235 3994 9235 3993 9263 TIME...MOT...LOC 2031Z 257DEG 26KT 4001 9249 WIND...HAIL 60MPH 2.50IN $$ BOOKBINDER
283
WWUS53 KEAX 092043
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 PM CDT THU JUN 9 2011
MOC001-121-092045-
/O.CON.KEAX.SV.W.0156.000000T0000Z-110609T2045Z/
MACON MO-ADAIR MO-
343 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAIR AND NORTH CENTRAL MACON COUNTIES UNTIL 345 PM CDT...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 60 MPH...AND
PING PONG BALL SIZE HAIL. THIS STORM HAS A RECENT HISTORY OF
PRODUCING GOLF BALL SIZE HAIL WEST OF LA PLATA. THE MOST INTENSE
PART OF THIS STORM WAS LOCATED JUST EAST OF LA PLATA...MOVING EAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN MACON AND
SOUTHEASTERN ADAIR COUNTIES TO THE NORTHEAST OF ATLANTA AND EAST
OF LA PLATA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3994 9255 4011 9250 4014 9235 3994 9235
3994 9244
TIME...MOT...LOC 2042Z 257DEG 26KT 4003 9239
WIND...HAIL 60MPH 1.50IN
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:25 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 12:25 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1225 PM CDT THU JUN 9 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... MAIN CONCERNS FOR THE SHORT TERM FOCUS PRIMARILY ON CONVECTIVE CHANCES FOR TODAY AS WELL AS THROUGH SATURDAY. TODAY - TONIGHT: THERE ARE SEVERAL DIFFERENT ITEMS TO WATCH THROUGH THIS AFTERNOON AND THIS EVENING WITH REGARDS TO CONVECTION. THE FIRST IS ONGOING CONVECTION ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA. CONVECTION IN NORTHERN MO SEEMS TO HAVE INITIATED IN AN AREA OF HIGH THETA-E AHEAD OF THE SURFACE FRONT. THIS CONVECTION HAS HAD A DIFFICULT TIME MAINTAINING ITSELF...LIKELY THE RESULT OF LITTLE TO NO SHEAR TO HELP ORGANIZE THE UPDRAFTS. THE CONVECTION IN SOUTHERN IOWA IS BEHIND THE SURFACE FRONT BUT STILL IN A HIGH THETA-E AIRMASS ALOFT AND SEEMED TO INITIATE IN AN AREA OF A STRONG THETA-E GRADIENT AROUND 875MB TO 825MB...INDICATIVE OF THE ELEVATED FRONT/FRONTOGENESIS IN THIS AREA. LATEST RADAR TRENDS HAVE SHOWN THIS AREA OF CONVECTION TO BE SHIFTING SOUTHWARD TOWARD NORTHERN MO AND THINK AS THE MORNING PROGRESSES THIS ACTIVITY WILL MAKE IT INTO NORTHEASTERN SECTIONS OF THE FORECAST AREA BUT SHOULD BE DISSIPATING IN THE PROCESS. MODELS ARE SHOWING THE SURFACE BOUNDARY RETREATING NORTHWARD ACROSS NORTHWESTERN MO BY THIS AFTERNOON AS THE SURFACE LOW LIFTS INTO NORTH CENTRAL KS/SOUTH CENTRAL NE. THIS SCENARIO MAINTAINS COPIOUS AMOUNTS OF MOISTURE IN THE REGION WITH DEWPOINTS LIKELY IN THE LOW 70S. WITH THE SURFACE LOW BACKING WINDS TO THE SOUTHEAST AND A HIGHLY UNSTABLE AIRMASS IN PLACE...THUNDERSTORMS ARE EXPECTED TO ERUPT NEAR THE QUASI-TRIPLE POINT IN NORTHCENTRAL TO NORTHEAST KANSAS. SHEAR IS IMPRESSIVE...PUSHING 50 KTS 0-6 KM AND 30-35KTS 0-3KM...INDICATING THAT AS STORMS INITIATE THEY COULD QUICKLY ORGANIZE AND BECOME SUPERCELLULAR WITH ALL ATTENDANT THREATS POSSIBLE. AS THE COLD FRONT BEGINS TO PUSH EASTWARD THINK THAT STORMS MAY FORM INTO A POTENTIALLY SEVERE LINE THAT THEN TRACKS ACROSS THE FORECAST AREA GENERALLY ALONG AND NORTH OF THE MO RIVER. THE LATEST WRF-NMM...WHICH SEEMED TO HAVE A HANDLE ON THE ONGOING CONVECTION IN SOUTHERN IA SUPPORTS THIS NOTION. DEPENDING ON WHERE WINDS CAN REMAIN BACKED INTO THE EVENING HOURS...WHICH APPEARS MORE LIKELY ACROSS NORTHERN MO IN CLOSER PROXIMITY TO THE SURFACE LOW...WE COULD BE SEEING A RISK FOR TORNADOES WELL INTO THE EVENING. FRIDAY - FRIDAY NIGHT: THE CONVECTION FROM THURSDAY AND THURSDAY NIGHT DOESN'T QUITE DRIVE THE SURFACE BOUNDARY THROUGH THE AREA AND AS A RESULT EASTERN PORTIONS OF THE FORECAST AREA REMAIN IN A HIGHLY UNSTABLE ENVIRONMENT FRIDAY AFTERNOON AS THE FRONT BEGINS TO MOVE SOUTHEASTWARD AGAIN. THIS SHOULD RESULT IN ANOTHER ROUND OF POTENTIALLY SEVERE THUNDERSTORMS ERUPTING DURING THE AFTERNOON. SHEAR LOOKS TO BE SOMEWHAT LESS THAN THE PREVIOUS DAY BUT STILL MAY BE STRONG ENOUGH TO ORGANIZE STORMS. HOWEVER WITH THE SURFACE LOW TO THE NORTHEAST...SURFACE WINDS OVER OUR AREA SHOULD BE VEERED AND LIMIT THE OVERALL RISK OF SEVERE WEATHER TO MORE DAMAGING WINDS AND LARGE HAIL. SATURDAY: THE BOUNDARY SHOULD BE SOUTH OF THE AREA SATURDAY WHICH WILL LEAD TO RELATIVELY COOLER AND MORE COMFORTABLE DAY. THERE MAY BE A FEW STORMS ACROSS OUR FAR SOUTHERN ZONES BUT WITH THE BOUNDARY TO THE SOUTH OF THE AREA THE SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS TIME AND ACTIVITY WE WOULD SEE WOULD LIKELY BE CAST OFFS FROM STRONGER CONVECTION TIED TO THE GREATER INSTABILITY SOUTH OF THE BOUNDARY. CDB MEDIUM RANGE (SUNDAY THROUGH WEDNESDAY)... SURFACE FRONT WILL LIFT INTO CENTRAL KANSAS AND SOUTHWEST MISSOURI ON SUNDAY...WHILE ELEVATED BOUNDARY LIFTS INTO NORTHERN MISSOURI. LOW LEVEL JET WILL SHIFT EASTWARD NUDGING INTO THE CWA BY LATE SUNDAY AND SUNDAY NIGHT. ASSOCIATED ISENTROPIC ASCENT IN AN UNSTABLE AIRMASS WILL LIKELY RESULT IN SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON THROUGH EARLY MONDAY. FRONTAL BOUNDARY LOOKS TO STAY QUASISTATIONARY ACROSS THE LOWER MO VALLEY THROUGH EARLY NEXT WEEK AS SURFACE LOW MEANDERS OVER THE CENTRAL AND SOUTHERN HIGH PLAINS. THIS COULD PROVIDE A FOCUS FOR CONVECTION ANY DAY THROUGH THE MIDDLE OF NEXT WEEK...THOUGH THERMAL PROFILES AND POTENTIAL INHIBITION WILL PLAY A LARGE ROLE IN DETERMINING PRECIP CHANCES. KEPT SLIGHT CHANCE TO LOW CHANCE POPS THROUGH THE REMAINDER OF THE EXTENDED. AS FOR TEMPS...TOO MUCH UNCERTAINTY GIVEN THE FRONTAL BOUNDARY IN THE VICINITY AND POTENTIAL FOR PRECIP AND CLOUDS...SO STAYED CLOSE TO A MODEL CONSENSUS BLEND. HAWBLITZEL && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON HOURS AT ALL TAF SITES. THE MAIN CONCERN WILL BE WITH CONVECTIVE CHANCES BY LATE THIS AFTERNOON AND EVENING. LATEST SHORT TERM GUIDANCE INDICATES THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTHEAST KANSAS WHICH THE MOVES INTO NORTHWEST MISSOURI BY THIS EVENING. WITH ONLY MEDIUM CONFIDENCE ATTM...WILL ONLY INCLUDE A CB GROUP AT KMCI AND KMKC UNTIL MORE CONFIDENCE IS GAINED. FEEL THUNDER CHANCES WILL BE A LITTLE HIGHER AT KSTJ SO WILL INCLUDE MENTION AFTER 00Z. OTHERWISE...EXPECT ANY ACTIVITY SHOULD MOVE EAST OF THE TERMINALS BY LATER TONIGHT. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 9, 12:58 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT THU JUN 9 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1258 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF FAR NORTH- CENTRAL MISSOURI DURING THE NEXT 1 TO 2 HOURS. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY MID TO LATE AFTERNOON ACROSS NORTHEASTERN KANSAS...NORTHWEST MISSOURI SOUTHWARD INTO EAST- CENTRAL KANSAS AND WEST-CENTRAL MISSOURI. THE COMBINATION OF STRONG INSTABILITY AND FAVORABLE SHEAR WILL SET THE STAGE FOR THIS THUNDERSTORM ACTIVITY TO QUICKLY BECOME SUPERCELLULAR WITH VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE GREATEST THREAT WILL BE MAINLY ALONG AND WEST OF INTERSTATE 35 HOWEVER...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MISSOURI...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE FROM 4PM TO 10PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AS THE COLD FRONT FINALLY PUSHES THROUGH THE AREA. STRONG INSTABILITY AND FAVORABLE SHEAR WILL ONCE AGAIN SUPPORT A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR AREAS GENERALLY ALONG AND SOUTH OF A PRINCETON TO ST JOSEPH LINE. THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. DUE TO THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS AND CELLS MOVING REPEATEDLY OVER THE SAME LOCATIONS...HEAVY RAINFALL COULD LEAD TO AREAS OF FLOODING...AND COULD EXACERBATE THE ONGOING MISSOURI RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN AND WEST CENTRAL MISSOURI. DEROCHE
In the hours before
Local storm report, Jun 9, 9:37 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL 2 N PRINCETON 40.43N 93.59W
06/09/2011 E0.75 INCH MERCER MO TRAINED SPOTTER
&&
DDEROCHESpecial weather statement, Jun 9, 10:00 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 AM CDT THU JUN 9 2011
MOZ006-007-015-016-091600-
GRUNDY MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
1000 AM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SULLIVAN...SOUTHEASTERN
PUTNAM...SOUTHEASTERN MERCER AND NORTHEASTERN GRUNDY COUNTIES UNTIL
1100 AM CDT...
AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM JUST EAST OF SPICKARD TO NEAR
UNIONVILLE. THESE STORMS WERE TRAINING TO THE NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STRONGEST STORM
THAT WILL PASS NORTH OF OSGOOD...AND VERY HEAVY RAINFALL WILL BE
POSSIBLE ALONG THE REST OF THE LINE ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
UNIONVILLE...OSGOOD...HARRIS...NEWTOWN...POLLOCK...LEMONS...
WORTHINGTON AND LIVONIA.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4058 9270 4056 9271 4056 9269 4053 9271
4053 9269 4049 9269 4048 9270 4044 9271
4042 9268 4035 9268 4034 9272 4034 9285
4031 9285 4015 9353 4028 9358 4051 9303
4059 9274
TIME...MOT...LOC 1459Z 252DEG 24KT 4023 9341
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:00 AM CDT | Special Weather Statement | EAX | Putnam | 60 min |
| Jun 9, 2:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 32 min |
| Jun 9, 3:45 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 15 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 18 min |
| Jun 9, 5:41 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 49 min |
| Jun 9, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 45 min |
| Jun 9, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 30 min |
| Jun 9, 6:17 PM CDT | Tornado Warning | EAX | Grundy, Livingston | 28 min |
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 47 min |
| Jun 9, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 26 min |
| Jun 9, 6:37 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 23 min |
| Jun 9, 6:38 PM CDT | Areal Flood Advisory | EAX | Daviess, Grundy | 6 hr |
| Jun 9, 6:45 PM CDT | Flash Flood Warning | EAX | Daviess, Grundy | 6 hr |
| Jun 9, 6:51 PM CDT | Special Weather Statement | EAX | Daviess | 24 min |
| Jun 9, 6:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 34 min |
| Jun 9, 6:59 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.